Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 246, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 31, 2019, 3:14 PM MDT for El Paso County, Colorado. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2019, 3:14 PM MDT (21:14 UTC)
- Expired
- Aug 31, 2019, 3:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 3:15 PM MDT | HAIL 1 | 1 Ese Ellicott, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634
WUUS55 KPUB 312114
SVRPUB
COC041-312145-
/O.NEW.KPUB.SV.W.0246.190831T2114Z-190831T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
314 PM MDT Sat Aug 31 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern El Paso County in east central Colorado...
* Until 345 PM MDT.
* At 313 PM MDT, a severe thunderstorm was located over Ellicott, or
22 miles east of Colorado Springs, moving southeast at 20 mph.
Confirmed 1 inch hail has been reported at Ellicott fire station
and Ellicott High School.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Truckton and Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3887 10449 3892 10435 3873 10416 3865 10447
TIME...MOT...LOC 2113Z 331DEG 19KT 3882 10440
HAIL...1.00IN
WIND...60MPH
$$
KTS2 follow-up statements
623
WWUS55 KPUB 312129
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
329 PM MDT Sat Aug 31 2019
COC041-312145-
/O.CON.KPUB.SV.W.0246.000000T0000Z-190831T2145Z/
El Paso CO-
329 PM MDT Sat Aug 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
At 329 PM MDT, a severe thunderstorm was located near Ellicott, or 24
miles east of Colorado Springs, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3880 10448 3884 10434 3872 10422 3865 10447
TIME...MOT...LOC 2129Z 344DEG 19KT 3875 10439
HAIL...1.00IN
WIND...60MPH
$$
KTS328
WWUS55 KPUB 312138
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
338 PM MDT Sat Aug 31 2019
COC041-312148-
/O.EXP.KPUB.SV.W.0246.000000T0000Z-190831T2145Z/
El Paso CO-
338 PM MDT Sat Aug 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 345 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3880 10448 3884 10434 3872 10422 3865 10447
TIME...MOT...LOC 2138Z 331DEG 19KT 3871 10436
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 11:25 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 31, 11:25 AM MDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT Sat Aug 31 2019 .UPDATE... Issued at 552 AM MDT Sat Aug 31 2019 Low clouds are making a more significant push west and will likely affect the COS metro area and PUB metro areas prior to sunrise. && .SHORT TERM...(Today and tonight) Issued at 341 AM MDT Sat Aug 31 2019 Currently... Skies were mostly clear across the CWA at 3 am this morning. However, a couple of MCSs were nearby in western KS, and they were pushing back some lower clouds into the fringes of the plains counties (El Paso, Crowley and Kiowa and Prowers counties). Surface moisture was still relatively high across the plains dewpts were in the 50s along the I-25 corridor and 60s generally east of KLHX. In the mtns 30s and 40s were noted. Today... I anticipate the low clouds will push back to the west a bit and affect parts of eastern El Paso county. Low clouds will also move/develop westward over the eastern part of the southeast plains. However, I expect the I-25 corridor will remain free of the lower clouds per high res guidance. Additionally, sfc obs do not show a strong push back to the west of the low clouds. Storms today will be much more isolated then yesterday and do not expect any organized severe storms today. We will likely see some isolated convection and cant rule out gusty winds with the stronger cores. Best chance of pops will be s mtns and immediate I-25 corridor region, especially in the Palmer Divide and Raton Mesa regions. Far eastern plains are expected to remain dry throughout the day. Max temps will be in the upper 80s to lower 90s on the divides and mid 90s lower ark rvr valley. Valleys will be in the 80s. Winds will be light and diurnally driven. Tonight... Isolated convection S mtns and I-25 corridor possible early otherwise dry. \/Hodanish .LONG TERM...(Sunday through Friday) Issued at 341 AM MDT Sat Aug 31 2019 Models continue to be in decent agreement through the extended period. Ensemble spreads remain small lending to higher forecast confidence. It should be noted that models are hinting at a possible pattern change beyond our current forecast period. Sunday and Monday...high pressure will sit over the Four Corners region, while a quick moving shortwave will pass from the Northern Rockies into the Northern Plains. Near record temperatures are expected with upper 90s to lower 100s expected both afternoons over the lower elevations. Models continue to be on the drier side. Isolated to scattered thunderstorms will be possible both days, primarily over the San Juan and southern Sangre de Cristo ranges. Lightning and gusty outflow winds will be the main threats. Thunderstorms will be diurnally driven, dissipating before midnight. Tuesday...a cold front is forecast to drop south across the region by Tuesday morning. This will bring cooler weather to the area, with highs generally 10 degrees cooler. Low level easterly upslope flow will likely lead to more widespread showers and thunderstorms during the afternoon hours. The main focus will be over the Eastern Mountains, which will likely spread into the Plains overnight. Lightning, gusty winds and small hail may be possible. Wednesday into Saturday...high pressure will rebuild across the Four Corners region and shift east over Colorado allowing for return to monsoon conditions across much of the region. Showers and thunderstorms are expected each afternoon and evening. Initial development will be over the mountains, spreading east across the Plains during the overnight hours. The flash flood potential will increase as well, especially over area burn scars. This will need to be monitored. Temperatures will remain warm with generally 90s across the region. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1103 AM MDT Sat Aug 31 2019 VFR conditions expected at the TAF sites over the next 24 hours. Isolated thunderstorms will develop over the mountains and spread off into the adjacent plains in the afternoon. Both KCOS and KPUB could be affected by gusty outflow winds from VCTS this afternoon and evening. Thunderstorms should move out of the I-25 corridor by 01-02z with winds decreasing through the evening. IFR stratus will redevelop across the plains which could move into the KPUB taf site towards 12z. High res models keep this moist layer very shallow, and confidence of stratus spreading into the terminal is too low at this point to introduce into TAFs. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Hodanish SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, Aug 31, 11:38 AM MDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Sat Aug 31 2019 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Sat Aug 31 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will develop over the mountains by noon and spread eastward into the adjacent plains during the afternoon and evening. Thunderstorms today will be capable of producing gusty winds to 45 mph, brief moderate to heavy rainfall and cloud to ground lightning. Some brief small hail up to 1/2 inch in diameter will be possible with the isolated stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms are possible Sunday and Monday over the San Juan Range and Southern Sangre de Cristo Range. Lightning and gusty outflow winds will be the main threats. More widespread showers and thunderstorms will be possible on Tuesday behind a cold front, especially along the Eastern Mountains. For Wednesday into Friday, more monsoonal conditions are expected. Showers and thunderstorms are expected each afternoon and evening, initially over the mountains, spreading east across the Plains through the overnight periods. Lightning, gusty winds, small hail and locally heavy rainfall will be the main threats. Flash flooding may be possible if a stronger storm moves over a burn scar. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast mountains and plains this afternoon and evening. 31/SKELLY
In the hours before
Special weather statement, Aug 31, 1:25 PM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 125 PM MDT Sat Aug 31 2019 COZ084-312015- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 125 PM MDT Sat Aug 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 215 PM MDT... At 124 PM MDT, Doppler radar was tracking a strong thunderstorm near Calhan, or 28 miles northeast of Colorado Springs, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Calhan. LAT...LON 3905 10444 3910 10434 3900 10413 3886 10438 TIME...MOT...LOC 1924Z 321DEG 7KT 3904 10437 KTS
Special weather statement, Aug 31, 1:46 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
146 PM MDT Sat Aug 31 2019
COZ074-075-087-088-312015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
146 PM MDT Sat Aug 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND
SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm near
Spanish Peaks, or 15 miles southeast of Indian Creek on the
southeastern Spring Burn Scar, moving southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Trinidad, Aguilar, Cokedale, Starkville, Gulnare, Spanish Peaks,
Boncarbo, Cuchara Pass, Segundo and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3737 10510 3753 10484 3719 10430 3699 10478
3699 10490
TIME...MOT...LOC 1946Z 319DEG 19KT 3735 10486
29Special weather statement, Aug 31, 1:49 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
149 PM MDT Sat Aug 31 2019
COZ084-085-312015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
149 PM MDT Sat Aug 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 215 PM MDT...
At 149 PM MDT, Doppler radar was tracking a strong thunderstorm over
Falcon, or 15 miles northeast of Colorado Springs, moving southeast
at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Eastern Colorado Springs, Black Forest, Peyton, Falcon and Cimarron
Hills.
LAT...LON 3903 10475 3911 10445 3907 10438 3905 10443
3885 10436 3879 10460 3889 10471
TIME...MOT...LOC 1949Z 323DEG 8KT 3896 10458
KTSSpecial weather statement, Aug 31, 2:14 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Sat Aug 31 2019
COZ084-085-312100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
214 PM MDT Sat Aug 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
300 PM MDT...
At 214 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 18 miles northeast of Colorado Springs, moving southeast
at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eastern Colorado Springs, Calhan, Ellicott, Peyton, Schriever AFB,
Falcon and Cimarron Hills.
LAT...LON 3899 10475 3910 10434 3894 10407 3875 10457
3884 10468
TIME...MOT...LOC 2014Z 323DEG 13KT 3901 10456
KTSSpecial weather statement, Aug 31, 2:17 PM MDT, 57 minutes before
Special Weather Statement National Weather Service Pueblo CO 217 PM MDT Sat Aug 31 2019 COZ074-087-088-312045- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 217 PM MDT Sat Aug 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 245 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm over Gulnare, or 18 miles northwest of Trinidad, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trinidad, Aguilar, Cokedale, Segundo, Gulnare and Boncarbo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3736 10491 3745 10474 3722 10438 3704 10480 TIME...MOT...LOC 2016Z 327DEG 16KT 3735 10476 29
Special weather statement, Aug 31, 2:44 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 244 PM MDT Sat Aug 31 2019 COZ088-312130- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 244 PM MDT Sat Aug 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 330 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near Aguilar, or 12 miles northwest of Trinidad, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Trinidad, Aguilar, Model, Hoehne and Tyrone. LAT...LON 3725 10468 3742 10468 3753 10419 3715 10417 TIME...MOT...LOC 2044Z 268DEG 19KT 3734 10460 29
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:01 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 44 min |
| Aug 30, 6:16 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Aug 30, 6:17 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Aug 30, 6:51 PM MDT | Special Weather Statement | PUB | Bent | 39 min |
| Aug 30, 6:55 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 3 hr |
| Aug 30, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 34 min |
| Aug 30, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano | 33 min |
| Aug 30, 7:31 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano, Las Animas | 23 min |
| Aug 30, 7:41 PM MDT | Special Weather Statement | PUB | Crowley | 49 min |
| Aug 30, 8:05 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 25 min |
| Aug 30, 8:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 48 min |
| Aug 31, 1:01 PM MDT | Flash Flood Warning | PUB | Huerfano | 2 hr |
| Aug 31, 1:14 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Aug 31, 1:25 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Aug 31, 1:46 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Aug 31, 1:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 31, 2:14 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Aug 31, 2:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Aug 31, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Aug 31, 2:44 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Aug 31, 3:22 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| Aug 31, 3:53 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.